MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-71
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device received.Product analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during the treatment of a thrombectomy in the m2 segment of the middle cerebral artery, during the process of the micro-guidewire and micro-catheter were coaxially introduced into the distal access and the catheter to the proximal segment of the middle cerebral artery thrombus, the distal access catheter was not shaped, there was air return during the 50ml empty needle aspiration, and the negative pressure state could not be maintained.So it was taken out for inspection, and it was found that the tip of the react71 catheter was flatten and the tip was kinked, suspected to be damaged, so it was replaced.There were no symptoms reported.The reported device and any accessory devices were prepared as indicated in the ifu and the catheter was flushed as indicated in the ifu.The patient was being treated for a thrombectomy.Access vessel was the femoral artery with a 10mm diameter.Vessel tortuosity was minimal.Actions/interventions taken to resolve the catheter damage were: replaced it with the new suction catheter (b)(6) 2024.Solved the issue.The cause of the catheter damage was not determined.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-85519), ruler (m-83361), pin gauge sets (m-84083, m-84081), camera (panasonic lumix dmc-zs5) as found condition: the react-71 catheter was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The opened react-71 inner pouch also returned separately.No other devices involved in the event were returned.Visual inspection/damage location details: no damages or irregularities were found with the react hub.The react-71 catheter body was found kinked at ~10.3cm from the proximal end.The distal tip and marker band was found crushed.Testing/analysis: the react catheter total length was measured to be ~140.8cm and the useable length was measured to be ~134.2cm which is within specification (total: 141cm ±.3cm; usable: 132cm +3cm/-0cm).The react catheter was flushed, water exited from the distal end.A 0.067¿ mandrel was inserted into the catheter hub, through the catheter body and became stuck at the kinked location.The mandrel could not be inserted distally due to the crushed distal tip.Conclusion: based on the device analysis and reported information, the customer report of ¿catheter resistance¿ and ¿catheter kink/damage¿ were confirmed as resistance within the catheter was observed with an in-house mandrel.The cause of the resistance during analysis was the damages found on the catheter.Possible causes for the catheter damage are patient vessel tortuosity, user advances/retrieves intraluminal device against resistance, catheter entrapment or incompatible devices.Customer reported vessel tortuosity as minimal, and devices were prepared per ifu.As no other devices involved in the event were returned, any contributions of the ancillary devices towards the failure could not be assessed.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20909818
Report Number2029214-2024-02279
Device Sequence Number15410256
Product Code DQY
UDI-Device Identifier00847536044197
UDI-Public00847536044197
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2025
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberB590933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale
Patient Weight70 KG